September 25, 2018

FDA: Avoid Pure Powdered Caffeine

The FDA has released an advisory to consumers about powdered pure caffeine: do not use it. This product is being marketed to directly to consumers. The government is aware of at least one death of an 18=year-old Ohio teenager who used this product. Parents should be aware that teenagers and young adults may be using these products to stay awake.

FDAPowdered caffeine is 100% caffeine. One teaspoon of this product is equivalent to the amount in 25 cups of coffee. Caffeine is a powerful stimulant and people can easily overdose on it.

The symptoms of caffeine overdose include rapid or dangerously erratic heartbeat and seizures, along with vomiting, diarrhea, stupor, and disorientation. These symptoms are much more severe when taking the powdered caffeine rather than caffeinated beverages. Anyone with pre-existing heart conditions should not use them.

The FDA advises consumers to avoid powdered pure caffeine. It’s “nearly impossible” to accurately measure this product using ordinary kitchen measuring tools according to public health officials, so people can easily consume a lethal amount.

If you are taking pure powdered caffeine and feel bad, stop using it and get to a doctor immediately. The FDA wants to know about adverse events associated with this product and other products that are very high in caffeine. Report adverse events to the FDA, either by phone at 240-402-2405 or by email at CAERS@cfsan.fda.gov.

 

Report Your Food Poisoning Case
[contact-form-7 404 "Not Found"]
×
×

Home About Site Map Contact Us Sponsored by Pritzker Hageman, P.A., a Minneapolis, MN law firm that helps food poisoning victims nationally.